Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 129, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 17, 2011, 5:18 PM CDT for Baxter County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2011, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 17, 2011, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Baxter County, AR
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WGUS54 KLZK 172218
FFWLZK
ARC005-180030-
/O.NEW.KLZK.FF.W.0129.110917T2218Z-110918T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT SAT SEP 17 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 730 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS CONTINUING ACROSS NORTHERN BAXTER
COUNTY. MORE RAIN WAS BUILDING TO THE SOUTHWEST IN MARION
COUNTY...AND WAS SET TO MOVE INTO THE WARNED AREA. THE RADAR
ESTIMATED RAINFALL OF 2 TO 3 INCHES FROM JUST SOUTHEAST OF THREE
BROTHERS TO CLARKRIDGE AND GAMALIEL. GIVEN ADDITIONAL HEAVY
RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GAMALIEL LANDING... FAWN PARK... ARKAWANA...
THREE BROTHERS... GAMALIEL... CLARKRIDGE...
TURKEY KNOB... TALBERT LANDING... SEWARD POINT...
RED BANK LANDING... PIGEON CREEK PARK... MONKEY RUN...
MALLARD POINT... LAKESIDE TERRACE... KINGSWOOD ESTATES...
HOWARD COVE... HORSESHOE MTN... DOGWOOD PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3651 9215 3640 9216 3637 9239 3633 9252
3648 9252 3650 9237
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:58 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 17, 2:58 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 PM CDT SAT SEP 17 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NWRN COUNTIES THIS AFTERNOON AS A WEAK UPPER DISTURBANCE PASSES OVER NE OK/SW MO AND NW AR. MOISTURE CONTINUES TO STREAM NORTH OVER THE DRY AIR NEAR THE SFC...WITH PERSISTENT ISENTROPIC LIFT OVER THIS REGION OF THE THE STATE TO CONTINUALLY GENERATE SHOWERS AND THUNDERSTORMS. SOME LOCATIONS HAVE SEEN RAINFALL AMOUNTS OF 1-2 INCHES...POSSIBLY 3 INCHES IN SOME LOCALIZED SPOTS. OTHERWISE...RAINFALL AMOUNTS HAVE REMAINED FAIRLY LIGHT ACROSS REST OF THE CWA. FOR SUN...AN UPPER LEVEL SHORTWAVE WILL SHIFT EAST ACROSS THE PLAINS...WITH A WARM FRONT LIFTING NORTH ACROSS THE STATE EARLY IN THE DAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY AS MOISTURE LEVELS INCREASE...AND SYNOPTIC SCALE FORCING INCREASES AHEAD OF THE SHORTWAVE. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE CWA...STARTING EARLY IN THE DAY ACROSS NWRN COUNTIES...THEN SPREADING SE THROUGH THE AFTERNOON. DURING THE LATE AFTERNOON AND EARLY EVENING HRS SUN...SOME STRONG...EVEN POSSIBLY SVR STORMS COULD DEVELOP ACROSS THE WRN AND NWRN COUNTIES AS THE AXIS OF THE UPPER SHORTWAVE MOVES CLOSER TO THIS REGION OF THE STATE. THE POTENTIAL FOR SVR WX WILL DEPEND ON THE AMOUNT OF INSTABILITY AVAILABLE AHEAD OF THIS UPPER TROUGH ALONG WITH SLIGHTLY INCREASED VERTICAL SHR. HOWEVER...WITH THIS SYSTEM MOVING INTO THE CWA DURING THE EVENING HRS...THE INSTABILITY WILL BE THE LIMITING FACTOR. EARLY NEXT WEEK...THIS UPPER SHORTWAVE WILL SLOW DOWN OVER THE STATE...KEEPING POPS UP FOR MUCH OF THE CWA ON MON...THEN GENERALLY LIMITED TO THE ERN COUNTIES ON TUE AS DRIER AIR AND DESCENDING MOTION ON THE BACK SIDE OF THE SHORTWAVE MOVE INTO WRN SECTIONS OF THE STATE. HAVE INITIALLY GONE WITH NEAR NORMAL TEMPS THROUGH THE SHORT TERM FOR HIGHS...THOUGH THESE NUMBERS MAY BE TOO WARM IF PRECIPITATION COVERAGE IS MORE EXPANSIVE...ESPECIALLY ACROSS THE SERN COUNTIES ON SUN. && .LONG TERM...WEDNESDAY THROUGH SATURDAY CONFIDENCE CONTINUES TO BE BELOW NORMAL IN THE LONG TERM PD AS THE MODELS FLIP THEN FLOP THEN SWAP IDEAS WITH EACH OTHER. IT CONTS TO BE DIFFICULT TO FIND ANY RUN TO RUN...MODEL TO MODEL...AND ENSEMBLE TO ENSEMBLE CONTINUITY WRT HOW SHRTWV ENERGY WILL PROGRESS ACROSS THE GREAT LAKES MIDWEEK. HOWEVER...THERE SEEMS TO BE A BIT MORE OF A CONSENSUS ON A LATE WEEK SOLUTION NOTED IN THE 12Z SUITE. THE GENERAL IDEA IS THAT A PIECE OF THE SHRTWV WILL GET PINCHED OFF AND MEANDER BACK TOWARD THE NATURAL STATE AS A CLOSED UPR LOW. THE LONG TERM PD WILL BEGIN WITH THE SWRN EDGE OF THE AFOREMENTIONED GREAT LAKES SHRTWV PUSHING A COLD FRONT INTO AND EVENTUALLY THROUGH THE STATE ON WED AND THU. AS THE BULK OF SHRTWV ENERGY STAYS NE OF THE CWA...THE MOISTURE ALONG THE FRONT MAY BE SLOW TO SCOUR OUT OF THE STATE...WITH DRIER AIR NOT FILTERING IN UNTIL MAYBE FRIDAY OR SAT. IN SPITE OF THE GREAT DEAL OF UNCERTAINTY WITH THE UPR PATTERN...IT APPEARS THE BNDRY LAYER WILL BE RELATIVELY DRY FOR NEXT WEEKEND... RESULTING IN FAIRLY LOW PRECIP CHCS REGARDLESS OF LOCATION OF ANY CUTOFF UPR LOW. HIGHS LOOK LIKE THEY WILL COOL MODESTLY BACK INTO THE 70S BEHIND THE COLD FRONT LATE WEEK...WITH AT LEAST SCT CLOUD COVER LIKELY KEEPING DIURNAL SPREADS ON THE NARROW SIDE WITH LOWS IN THE MID 50S TO MID 60S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 81 68 82 / 20 50 60 40 CAMDEN AR 69 88 70 87 / 10 40 50 50 HARRISON AR 58 77 64 78 / 40 70 70 30 HOT SPRINGS AR 66 85 68 84 / 20 50 50 40 LITTLE ROCK AR 64 84 68 84 / 20 50 50 40 MONTICELLO AR 67 87 69 85 / 10 40 50 50 MOUNT IDA AR 65 82 66 83 / 20 50 60 30 MOUNTAIN HOME AR 60 78 65 80 / 30 70 70 30 NEWPORT AR 62 82 67 83 / 20 50 50 50 PINE BLUFF AR 65 87 69 85 / 10 40 50 50 RUSSELLVILLE AR 62 82 67 83 / 30 60 70 30 SEARCY AR 62 83 67 83 / 20 50 50 50 STUTTGART AR 64 85 68 84 / 10 50 50 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...63
Hazardous weather outlook, Sep 17, 12:35 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CDT SAT SEP 17 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1235 PM CDT SAT SEP 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHERN ARKANSAS TODAY THOUGH THE CHANCES FOR SEVERE WEATHER WILL REMAIN LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE FOR ARKANSAS. A WARM FRONT WILL MOVE INTO SOUTHWEST ARKANSAS TODAY. WINDS WILL BECOME SOUTHEAST AND BRING MORE MOISTURE AND WARMER TEMPERATURES TO THE AREA. A COLD FRONT WILL MOVE INTO THE STATE LATE SUNDAY FROM THE NORTHWEST WITH MORE RAIN CHANCES. ANOTHER COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS. IF EITHER OF THESE FRONTS SLOW DOWN AND OR STALL...HEAVY RAIN WILL BECOME A CONCERN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/63
In the hours before
Special weather statement, Sep 17, 11:45 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 AM CDT SAT SEP 17 2011 ARZ040-171715- POLK AR- 1145 AM CDT SAT SEP 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 1215 PM CDT... AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCCAULEY...OR 12 MILES SOUTH OF MENA... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MENA... POLK CNTY FAIRGNDS... OPAL... MCCAULEY... LAKE MENA... SHADY... NUNLEY... INK... DALLAS... BOARD CAMP... ACORN... YOCANNA... WOLF PEN GAP... WEST HANNA MTN... SMOKE ROCK MTN... ROUND TOP MTN... POTTER MTN... MENA INTERMTN ARPT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3467 9423 3455 9397 3435 9420 3440 9437 TIME...MOT...LOC 1645Z 216DEG 12KT 3443 9427 62
Special weather statement, Sep 17, 12:48 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CDT SAT SEP 17 2011
ARZ012-171820-
NEWTON AR-
1248 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 115 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALNUT...OR 15 MILES SOUTH OF LOST VALLEY
SP...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
JASPER... WALNUT... PRUITT...
PIERCETOWN... CARVER... WAYTON...
VENDOR... SWAIN... PARTHENON...
NAIL... MT JUDEA... MOSSVILLE...
DEER... CROSSROAD... COWELL...
TAYLOR MTN... RICKETTS MTN... REYNOLDS MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3588 9294 3586 9295 3573 9331 3573 9337
3584 9348 3610 9314
TIME...MOT...LOC 1748Z 240DEG 24KT 3580 9333
62Special weather statement, Sep 17, 2:47 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 247 PM CDT SAT SEP 17 2011 ARZ004-005-172015- BAXTER AR-MARION AR- 247 PM CDT SAT SEP 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WESTERN BAXTER COUNTIES UNTIL 315 PM CDT... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTH OF STANDING ROCK...OR NEAR YELLVILLE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... YELLVILLE... BULL SHOALS... LAKEVIEW... GASSVILLE... FLIPPIN... COLFAX... BULL SHOALS SP... SUMMIT... REA VALLEY... RALPH... OAKLAND... COTTER... BUFORD... BRUNO... WHITEVILLE... TURKEY... STANDING ROCK... MONKEY RUN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3647 9256 3627 9235 3609 9272 3620 9284 TIME...MOT...LOC 1947Z 233DEG 21KT 3619 9271 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 11:45 AM CDT | Special Weather Statement | LZK | Polk | 30 min |
| Sep 17, 12:48 PM CDT | Special Weather Statement | LZK | Newton | 32 min |
| Sep 17, 2:29 PM CDT | Areal Flood Advisory | LZK | Boone, Marion | 3 hr |
| Sep 17, 2:47 PM CDT | Special Weather Statement | LZK | Marion | 28 min |
| Sep 17, 5:35 PM CDT | Flash Flood Warning | LZK | Baxter, Fulton | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.